×

Existence and consistency of maximum likelihood in upgraded mixture models. (English) Zbl 0752.62026

Summary: Suppose one observes a sample of size \(m\) from the mixture density \(\int p(x\mid z)d\eta(z)\) and a sample of size \(n\) from the distribution \(\eta\). The kernel \(p(x\mid z)\) is known. We show existence of the maximum likelihood estimator for \(\eta\), characterize its support, and prove consistency as \(m\), \(n\to\infty\).

MSC:

62F12 Asymptotic properties of parametric estimators
62G20 Asymptotic properties of nonparametric inference
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bauer, H, ()
[2] Bhanja, J; Ghosh, J.K, (), Technical Report
[3] Bickel, P.J; Klaassen, C.A.J; Ritov, Y; Wellner, J.A, ()
[4] Dudley, R.M, ()
[5] {\scGroeneboom, P.} (1988). Untitled preprint.
[6] Hasminskii, R.Z; Ibragimov, I.A, On asymptotic efficiency in the presence of an infinite dimensional nuisance parameter, (), 195-229 · Zbl 0526.62028
[7] Heckman, J; Singer, B, A method for minimizing the impact of distributional assumptions in economic studies for duration data, Econometrica, 52, 271-320, (1984) · Zbl 0547.62077
[8] Jewell, N.P, Mixtures of exponential distributions, Ann. statist., 10, 479-484, (1982) · Zbl 0495.62042
[9] Kiefer, J; Wolfowitz, J, Consistency of the maximum likelihood estimator in the presence of infinitely many nuisance parameters, Ann. math. statist., 27, 887-906, (1956) · Zbl 0073.14701
[10] Laird, N, Nonparametric maximum likelihood estimation of a mixing distribution, J. amer. statist. assoc., 73, 805-811, (1978) · Zbl 0391.62029
[11] Lindsay, B.G; Lindsay, B.G, The geometry of mixture likelihoods, II, Ann. statist., Ann. statist., 11, 783-792, (1983) · Zbl 0534.62002
[12] Pfanzagl, J, Consistency of maximum likelihood estimators for certain nonparametric families, in particular: mixtures, J. statist. plann. inference, 19, 137-158, (1988) · Zbl 0656.62044
[13] van der Vaart, A.W, (), Technical Report, No. 139
[14] Vardi, Y, Multiplicative censoring, renewal processes, deconvolution and decreasing density: nonparametric estimation, Biometrika, 76, 751-761, (1989) · Zbl 0678.62051
[15] Vardi, Y; Zhang, C.-H, Large sample study of empirical distributions in a random-multiplicative censoring model, (1989), Preprint
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.